Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Zoloft and Facial muscular ticks and abnormalities
Aug 31, 2005

I've been taking 200mg. of Zoloft daily for 4 years. My friends have noticed that in the past several months my face has some "odd" muscular positions,for example, my lips "stuck" in an outward position,like I'm puckering up for a big kiss! They tell me to put my face back to normal, and I can easily do it. Is this a side effect of the drug?

Response from Dr. Horwath

Drugs such as Zoloft (sertraline) and other SSRI's can cause movement disorders like facial twitches and restlessness.

However, movement disorders also occur as a result of many other medications. The lip puckering that you describe is most commonly seen with antipsychotic medications and other drugs that block dopamine receptors. This includes drugs like Compazine (prochlorperazine) and Reglan (metoclopramide).

Movement disorders sometimes are caused by the direct effects of HIV as well.



Previous
Cant think and so forgetful
Next
Seizures blamed on AIDS/HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement